Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 6, NWS Tallahassee, FL

February 19, 2009Brooks County, Georgia

NWS Tallahassee, FL issued this tornado warning at Feb 19, 2009, 1:20 AM EST for Brooks County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2009, 1:20 AM EST (06:20 UTC)
Expired
Feb 19, 2009, 2:00 AM EST
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Brooks County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 10:14 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 190620
TORTAE
GAC027-190700-
/O.NEW.KTAE.TO.W.0006.090219T0620Z-090219T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
120 AM EST THU FEB 19 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF QUITMAN...

* UNTIL 200 AM EST

* AT 112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO 23 MILES WEST OF QUITMAN...OR NEAR THOMASVILLE...MOVING
  EAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  QUITMAN BY 135 AM EST...

THIS IS A VERY DANGEROUS AND LIFE THREATENING SITUATION. NUMEROUS 
REPORTS OF SIGNIFICANT DAMAGE HAVE BEEN RECEIVED ACROSS GRADY AND 
WESTERN THOMAS COUNTY. IF YOU ARE IN THE PATH OF THIS STORM YOU MUST 
SEEK SHELTER IN A STURDY SHELTER IMMEDIATELY THIS IS A LIFE 
THREATENING SITUATION 

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 80 
MPH. 

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST
THURSDAY MORNING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND
SOUTHWESTERN GEORGIA.

LAT...LON 3084 8335 3080 8345 3078 8345 3075 8348
      3070 8345 3071 8374 3097 8373 3097 8343
      3090 8343 3089 8342 3088 8337
TIME...MOT...LOC 0619Z 267DEG 53KT 3082 8383

$$

38-GODSEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Feb 19, 1:00 AM EST, 20 minutes earlier.

Area forecast discussion, Feb 19, 1:00 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
100 AM EST THU FEB 19 2009

...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 5 AM EST /4 AM CST/
THURSDAY FOR ALL BUT TAYLOR...LAFAYETTE AND DIXIE COUNTIES.

...SEVERE WEATHER OUTBREAK WITH VERY DANGEROUS TORNADOES STILL
OCCURRING...

.SYNOPSIS...
SE DIGGING SHORT WAVE TROUGH AMPLIFYING LARGE SCALE UPPER TROUGH
OVER OH VALLEY/WRN GREAT LAKES WITH ACCOMPANYING 100+ KT MID LEVEL
JET. SIGNIFICANT HEIGHT FALLS WITH STRENGTHENING DEEP LAYER WIND
FIELDS...DEEP LAYER SHEAR SUPPORTIVE OF MID LEVEL ROTATION...STRONG
LOW LEVEL SHEAR...1 KM SRH AROUND 300 M2/S...INDUCED BY SPEED SHEAR
ASSOCIATED WITH A 60 KT LOW LEVEL JET AND FAST 45-55 KT STORM
MOTIONS...ALL ACTING TO SUPPORT SEVERE AND DANGEROUS STORMS
ESPECIALLY WITH ANY BOWING SEGMENTS OVER LOCAL AREA. FOCUS WILL BE
INLAND BIG BEND AND BORDER GA COUNTIES. STRONG COLD FRONT WITH MORE
LINEAR SQUALL LINE FEATURE JUST IN ADVANCE OF THE PARENT COLD FRONT
WITH SUPERCELLS THAT WILL CONTINUE OVERNIGHT ACROSS SE AND THEN
SHIFT EWD THIS MORNING. BY DAYBREAK FRONT TO BE ALIGNED FROM SC
COAST TO BISECT CWA. TAE CONTINUES TO ISSUE WARNINGS FOR TORNADOES
AND SEVERE STORMS.

AT UPPER LEVELS...
NEXT SHORTWAVE DIGGING SEWD FROM THE NRN ROCKIES AND WILL PHASE WITH
SOUTHERN STREAM SHORT WAVE MOVING INTO TX. THIS WILL RESULT IN
A SHORT-TERM PATTERN CHANGE TRANSITION TO A FULL LATITUDE EASTERN
U.S. TROUGH AND DEEPENING POLAR VORTEX FRI-SAT SENDING VERY COLD AIR
MASS SEWD.

AT LOWER LEVELS...
FRONT WILL PUSH THROUGH THE FORECAST AREA DURING THE MORNING HOURS
TODAY BRINGING AN END TO THE PRECIP. COOLER AIR WILL BE SLOW TO MOVE
IN INITIALLY...WAITING FOR A SECONDARY FRONT TONIGHT WHICH WILL
USHER IN THE BULK OF THE COLD AIR AS A LARGE CANADIAN HIGH SPREADS
FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. FRIDAY WILL BE
SIGNIFICANTLY COLDER WITH HIGHS WILL LIKELY FALL BELOW 60F. A LIGHT
FREEZE WILL BE POSSIBLE TONIGHT INTO FRIDAY MORNING WITH STRONG COLD
AIR ADVECTION. WITH HIGH OVERHEAD AND WINDS DECOUPLING...FRIDAY
NIGHT INTO EARLY SAT WILL REVEAL COLDEST TEMPERATES.

.SHORT TERM (TODAY THROUGH SATURDAY)...
TODAY...SQUALL LINE AHEAD OF COLD FRONT SHOULD BE EXITING ERN CWA
THIS MORNING. TRAILING COLD FRONT WILL STILL KICK OFF A FEW
ISOLD/SCTD SHOWERS AND ISOLD TSTMS DURING THE MORNING ACROSS ERN
CWA. PCPN SHOULD END BEFORE AFTN ERN MOST COUNTIES. LAKE WIND
ADVISORY CONDITIONS LIKELY AS WINDS SHIFT TO THE W/NW AND GUST OVER
30 MPH AS STRONG PRESSURE RISES FILTER IN BEHIND THE FRONTAL
PASSAGE.

TONIGHT...CLEAR SKIES AND STRONG COLD AIR ADVECTION COURTESY OF
REINFORCING DRY COLD FRONT WILL SEND TEMPS DOWN INTO THE 30S BY
EARLY MORNING WITH  A LIGHT FREEZE POSSIBLE. NORTHWEST WINDS AROUND
10 MPH WILL PUSH WIND CHILLS INTO THE 25 TO 30 DEG RANGE.

FRIDAY...HIGH PRES WILL BUILD INTO THE REGION FROM THE WEST AND
UNDER SUNNY SKIES A RATHER COOL DAY IS EXPECTED WITH MAX TEMPS IN
THE 50S.

FRIDAY NIGHT...HIGH PRESSURE WILL BUILD TO JUST TO E OF CWA AND
CLEAR SKIES AND VERY LIGHT WINDS...WIDESPREAD LIGHT FREEZE IS
EXPECTED WITH HARD FREEZE CONDITIONS POSSIBLE OVER COLDEST INLAND
AREAS AS MIN TEMPS FALL INTO THE MID 20S. PATCHY TO AREAS
OF FROST IS POSSIBLE AS WELL.

SATURDAY...HIGH PRESSURE WILL EXIT INTO THE WRN ATLC WITH SLY FLOW
DEVELOPING AND MAX TEMPS PUSHING INTO THE 60S ALONG WITH INCREASING
CLOUDS DURING THE AFTERNOON HOURS.

LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...THE SURFACE HIGH
WILL SLIDE EAST ON SATURDAY AND THE NEXT COLD FRONT WILL RAPIDLY
APPROACH FROM THE NORTHWEST AS A CLIPPER SYSTEM TRANSLATES FROM THE
OHIO VALLEY TO NEW ENGLAND BY SATURDAY EVENING. THE SOUTHWEST
TRAILING COLD FRONT WILL BRING CHANCES FOR RAIN BACK TO THE
TRI-STATE REGION SATURDAY NIGHT THROUGH SUNDAY MORNING. THIS WILL BE
FOLLOWED BY A RE-ENFORCING AREA OF COOLER AND DRIER AIR.
HOWEVER...THE SURFACE HIGH IS FORECAST TO BE DISPLACED A BIT FURTHER
NORTH THAN ITS PREDECESSOR SO OUR MIN TEMPS MONDAY MORNING SHOULD
JUST BE JUST BELOW THE FREEZING MARK. THE WEATHER PATTERN WILL
CONTINUE TO BE VERY PROGRESSIVE. AFTER A FEW DRY DAYS WITH A SLIGHT
WARMING TREND...THE NEXT IN A SERIES OF LOW PRESSURE SYSTEMS IS
SLATED TO BRING A RETURN CHANCE OF RAIN TO THE REGION EITHER LATE
TUESDAY OR WEDNESDAY.

&&

.AVIATION...MVFR CIGS WILL PREVAIL THROUGH MUCH OF THE NIGHT WITH
BRIEF PERIODS OF IFR IN THUNDERSTORMS. BEST CHANCE FOR STORMS WILL
BE BETWEEN 04-08Z AT DHN AND 07-11Z AT VLD. THE REMAINING TERMINALS
WILL BE IMPACTED MAINLY BETWEEN 06-10Z. AFTER THE FRONT SWEEPS
THROUGH...SKIES WILL CLEAR RAPIDLY...DURING THE PRE-DAWN HOURS AT
DHN AND PFN...AROUND SUNRISE AT ABY AND TLH AND A BIT AFTER AT VLD.
GUSTY NW WINDS WILL BE THE PRIMARY THREAT TO THE TERMINALS DURING
THE DAYLIGHT HOURS WITH FREQUENT GUSTS OVER 20 KT.

&&

.MARINE...SMALL CRAFT CONDITIONS WILL CONTINUE REST OF OVERNIGHT
BEFORE DIMINISHING TEMPORARILY MIDDAY TODAY. SECONDARY FRONT WILL
MOVE THROUGH LATE IN THE AFTERNOON WITH STRONG OFFSHORE FLOW
DEVELOPING. TO AVOID CONFUSION...WILL KEEP SMALL CRAFT ADVISORY UP
THROUGH THE LULL PERIOD.

&&

.FIRE WEATHER...
MUCH DRIER AIR SURGES SOUTHEAST ACROSS THE TRI-STATE REGION BEHIND
THE FRONT TODAY...WITH EXPECTED LONG DURATIONS OF SUB-35 PERCENT
RH COMBINED WITH 20-FT WIND SPEEDS OF 15 MPH OR GREATER NORTH FL. A
RED FLAG WARNING REMAINS IN EFFECT FOR OUR FL ZONES. ON
FRIDAY...EXPECT LONGER DURATIONS OF LOW RH AREA-WIDE...HOWEVER WINDS
AND DISPERSIONS WILL BE LOWER. THE RED FLAG WARNING WILL REMAIN IN
EFFECT FOR ALL FL ZONES. DUE TO UNCERTAINTY IN LOW RH DURATIONS
ACROSS OUR AL AND GA ZONES...WILL MAINTAIN THE FIRE WEATHER
WATCH...WHICH MAY BE UPGRADED TO A RED FLAG WARNING ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  68  32  58  26 /  30   0   0   0
PANAMA CITY  67  37  58  37 /  10   0   0   0
DOTHAN       62  30  56  30 /  10   0   0   0
ALBANY       64  29  57  28 /  10   0   0   0
VALDOSTA     68  31  57  27 /  30   0   0   0
CROSS CITY   69  33  59  26 /  60   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...LAKE WIND ADVISORY FROM 8 AM CST THRU 5 PM CST TODAY.
     FIRE WEATHER WATCH FRIDAY AFTN ALL ZONES ALL ZONES.

GA...LAKE WIND ADVISORY FROM 9 AM EST THRU 6 PM EST TODAY.
     FIRE WEATHER WATCH FRIDAY AFTN ALL ZONES.

FL...LAKE WIND ADVISORY FROM 9 AM EST THRU 6 PM EST TODAY.
     FIRE WEATHER WATCH THIS AFTERNOON ALL ZONES.
     FIRE WEATHER WATCH FRIDAY AFTERNOON ALL ZONES.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM EST FRIDAY ALL LEGS.

&&

BLOCK/BARRY
Hazardous weather outlook, Feb 18, 8:11 PM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
811 PM EST WED FEB 18 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-191100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
811 PM EST WED FEB 18 2009 /711 PM CST WED FEB 18 2009/

...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE STORM PREDICTION CENTER HAS PLACED ALL OF SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA
PANHANDLE AND BIG BEND UNDER A SLIGHT RISK FOR SEVERE STORMS
DURING THE OVERNIGHT HOURS.

MOISTURE OFF THE GULF OF MEXICO RETURNED NORTHWARD TODAY ACROSS
THE REGION. THIS MOISTENING ATMOSPHERE IS ALSO BECOMING
INCREASINGLY UNSTABLE. WITH VERY FAVORABLE WIND PROFILES...THE
FORECAST AREA IS BEING PRIMED FOR SEVERE WEATHER. INITIALLY
DISCRETE SUPERCELL THUNDERSTORMS HAVE REMAINED GENERALLY NORTH OF
THE AREA. HOWEVER...CONVECTION IS EXPECTED TO DEVELOP INTO A MORE
LINEAR MODE...IN OTHER WORDS A SQUALL LINE OVERNIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE PRIMARY THREAT WILL SHIFT TO DAMAGING
STRAIGHT LINE WINDS...BUT ANY STORMS THAT DEVELOP OUT AHEAD OF
THIS LINE COULD BE TORNADIC SUPERCELLS. THE SEVERE WEATHER THREAT
WILL END FROM NORTHWEST TO SOUTHEAST BEFORE SUNRISE.

STRONG ONSHORE FLOW AHEAD OF THE FRONT HAS PROMPTED THE ISSUANCE
OF A SMALL CRAFT ADVISORY. ALSO...THE STRONG ONSHORE FLOW WILL
LEAD TO BUILDING SURF ALONG THE PANHANDLE BEACHES...ESPECIALLY
WALTON AND BAY COUNTIES. BREAKERS OF UP TO 6 FEET WITH RESIDUAL
SWELLS OF 2 TO 4 FEET EARLY THURSDAY MORNING WILL PRODUCE
DANGEROUS RIP CURRENTS AND POSSIBLE MINOR BEACH EROSION...
ESPECIALLY AT HIGH TIDE. THERE IS A HIGH RISK FOR RIP CURRENTS
AND A HIGH SURF ADVISORY IN IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SKIES WILL CLEAR OUT ON THURSDAY IN THE WAKE OF THE FRONT. A LIGHT
FREEZE IS POSSIBLE LATE THURSDAY NIGHT...ESPECIALLY NORTH OF THE
FLORIDA BORDER ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHERN
GEORGIA. HIGH PRESSURE THEN SETTLES OVERHEAD FRIDAY NIGHT
PROVIDING A GOOD RADIATIONAL COOLING SETUP...AND A MORE WIDESPREAD
LIGHT FREEZE AWAY FROM THE IMMEDIATE COAST. A VERY DRY AIRMASS
WILL FAVOR THE SPREAD OF WILDFIRES...SHOULD ANY OCCUR...THURSDAY
AND FRIDAY. ANOTHER FRONT WILL DELIVER A SHOT OF COLD AND DRY AIR
FOR THE END OF THE WEEKEND WITH A LIGHT FREEZE AGAIN POSSIBLE
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS ALREADY BEEN ACTIVATED AND WILL REMAIN IN PLACE
THROUGH THE OVERNIGHT HOURS. SPOTTERS...PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Special weather statement, Feb 18, 11:23 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1123 PM EST WED FEB 18 2009

ALZ069-190515-
HOUSTON-
1023 PM CST WED FEB 18 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN
HOUSTON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 1115 PM CST

AT 1018 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF COTTONWOOD...MOVING EAST AT 55
MPH.

WINDS AROUND 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Feb 19, 12:08 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1208 AM EST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             2 SE DARLINGTON         30.92N 86.03W
02/18/2009  M2.75 INCH       WALTON             FL   TRAINED SPOTTER

            BASEBALL SIZED HAIL REPORTED BETWEEN GLENDALE AND
            DARLINGTON.

1045 PM     TSTM WND DMG     2 SE DARLINGTON         30.92N 86.03W
02/18/2009                   WALTON             FL   TRAINED SPOTTER

            MANY LARGE TREES FELLED BY 75-80 MPH WIND GUSTS BEWTEEN
            GLENDALE AND DARLINGTON.

&&

GOULD
Special weather statement, Feb 19, 12:16 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1216 AM EST THU FEB 19 2009

GAZ146-157>159-190615-
BROOKS-COLQUITT-GRADY-THOMAS-
1216 AM EST THU FEB 19 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR
BROOKS...COLQUITT...GRADY AND THOMAS COUNTIES IN SOUTH GEORGIA...

* UNTIL 115 AM EST

AT 1215 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHIGHAM...OR 5 MILES WEST OF CAIRO...MOVING
EAST AT 60 MPH.

THIS STORM WILL BE NEAR...
  THOMASVILLE BY 1235 AM EST.
  5 MILES NORTH OF BOSTON BY 1245 AM EST.

PEOPLE IN GRADY...SOUTHERN COLQUITT...THOMAS AND WESTERN BROOKS
COUNTIES...INCLUDING THE CITIES OF WHIGHAM...CAIRO...THOMASVILLE AND
BOSTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Feb 19, 1:14 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
114 AM EST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TORNADO          6 S CAIRO               31.19N 85.71W
02/19/2009                   GENEVA             AL   LAW ENFORCEMENT

            CONFIRMED TORNADO WITH MANY TREES DOWN 6 MILES TO THE
            SOUTH OF CAIRO.

&&

GOULD
Local storm report, Feb 19, 1:16 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
116 AM EST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TORNADO          1 S THOMASVILLE         30.82N 83.98W
02/19/2009                   THOMAS             GA   TRAINED SPOTTER

            WDIESPREAD TREES AND POWER LINES FELLED BY CONFIRMED
            TORNADO AT THE INTERSTION OF 319 AND PINE TREE ROAD.

&&

GOULD
Local storm report, Feb 19, 1:19 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 AM EST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TORNADO          6 S CAIRO               30.79N 84.21W
02/19/2009                   GRADY              GA   LAW ENFORCEMENT

            CONFIRMED TORNADO WITH MANY TREES DOWN 6 MILES TO THE
            SOUTH OF CAIRO. SEMI-TRAILER TRUCK OVERTURNED.

&&

GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 11:45 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole45 min
Feb 18, 11:50 PM ESTTornado WarningTAESeminole25 min
Feb 19, 12:22 AM ESTTornado WarningTAEDecatur23 min
Feb 19, 12:31 AM ESTSevere Thunderstorm WarningTAEColquitt, Decatur, Grady, Thomas44 min
Feb 19, 12:40 AM ESTTornado WarningTAEGrady35 min
Feb 19, 12:56 AM ESTTornado WarningTAEGrady, Thomas49 min
Feb 19, 1:49 AM ESTTornado WarningTAELanier, Lowndes41 min
Feb 19, 2:07 AM ESTLake Wind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more16 hr
Feb 19, 2:19 AM ESTTornado WarningTAELanier, Lowndes26 min
Feb 19, 9:08 AM ESTRed Flag WarningTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more34 hr
Feb 19, 2:49 PM ESTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more38 hr

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.